I was on lexapro 5mg about 2 years ago then went up to 10 mg after taking the 5 mg for a few months. I was on it for almost a year and felt great and decided to come off of it slowly. I started having horrible anxiety and have trouble leaving my house and being In socal environments and places, can't drive a car or do really anything and I decided to start Lexapro again. I've been on 5 mg for 3 weeks now I had horrible side effects ( couldn't sit still, nauseous, couldn't sleep, and felt dizzy) the side effects are getting better now but my anxiety isn't. I'm not sure if I should tak 10mg or just wait a week more weeks on the 5mg and see how it goes? I'm very unhappy with my anxiety and I'm willing to do whatever I have to to get better but I don't want to deal with the side effects from going from 5mg to 10 mg! Anyone have any advice on what I should do would be amazing!! Thank you!!
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve.
Escitalopram (Lexapro) | NAMI: National Alliance on Mental Illness"
It will take a little while for the medication to become fully effective, but remember how you felt great when you were on it before? Worth waiting for!
Also, remember that these types of medication don't "cure" depression/anxiety. Often when you stop taking it you'll experience a rebound of your symptoms.
Best regards and I hope you're feeling better soon! Wildcat
Glad to hear that the side effects have reduced somewhat. If I were you I would wait the extra 3 to 5 more weeks for the 5 mg dose to have its full effect. I don't believe that we should take more of theses anti-depressants than is necessary for the desired effect. Eventually you may want to come off this medication and doing so can pose its own challenges at higher dosages.
Take care for now and all the best.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Dec 2010 • 2 answers
Updated 27 Feb 2018 • 5 answers
Updated 9 Apr 2014 • 4 answers
Updated 20 Feb 2015 • 2 answers
Updated 17 Oct 2018 • 4 answers